Jump to content
Important Survey - Please Participate ×

Intense back pain, are muscle relaxers ok during taper?


[so...]

Recommended Posts

I injured my back stepping off the porch about a week ago (or at least that's when I first felt this pain) and it has suddenly worsened. I'm not sure if this is one of those things where you pull a muscle and it'll heal on its own or if I need to seek medical attention. Trying to give it a few more days.

 

In the meantime, I do have methocarbamol, a muscle relaxer, and I'm curious if that would help but also afraid that it's not OK to take during my taper.

 

Does anyone have any insight on this? Also, any insight on whether or not this type of pain might just be WD related rather than an actual injury?

Link to comment
Share on other sites

Sounds like you did hurt your back and backs seem to take forever to heal. The taper might be exacerbating it. I personally wouldn't take the muscle relaxants unless you see a doctor. In the meantime I find that ice/heat applications do more for my back pains than pills. My sciatic nerve acts up sometimes and ice usually gets me walking and upright again more so than any pills. If it persists though or gets a lot worse I'd head to the doctor. B
Link to comment
Share on other sites

I've had issues from poor posture in the past, and I have mostly fixed that by doing physical therapy exercises on my own, but I think I caused this by being a bit lazy with my posture this summer. Yesterday I really put in the effort to sit straight, and the muscles that support that posture are the ones that are aching today.

 

Fingers crossed that it all adjusts and that I can avoid treatment. I've watched my partner go down that road with endless X-rays, CT scans, MRIs, neuro appts, only to be told there was nothing wrong, then to a chiropractor who found multiple pinched nerves and is currently treating that. It took a YEAR just to get a diagnosis. Please let me have a miracle and not need to do the same. :sick:

 

I'm looking for specific information on whether or not muscle relaxers negatively impact benzo tapers. Needless to say, a doc will say it's fine. They'll combine virtually anything, it seems, and we know they don't think a benzo taper is even a big deal. I'm honestly not likely to even take one unless it became unbearable, and in that case I'd probably end up at the doc anyway. But I'd just like to know. I've asked this question in other threads and never got a response, and so I thought I'd go ahead and make a thread about it. It might not even be useful info for me since I'm trying not to take it, but it may be info that someone else searches for in the future. :)

Link to comment
Share on other sites

Go to the Dr.  Pain is more easily corrected when its acute.  It can also become "centralized" where your nerves keep firing even after the injury is gone just because they are used to it

Pain that is getting worse is not good.  Better some PT now than years of unresolved chronic pain

Link to comment
Share on other sites

Just wanted to quickly update this before I forget. I've carefully watched my posture for the past... ehrmm... however long it's been since my original post... lol... sorry, my sense of time is bad enough without benzo brain distorting it! About a week. Anyway it is more or less back to normal now.

 

I never did take a muscle relaxer, too afraid to mess up my taper!

 

But I do think this was all impacted (not caused, but impacted) by my taper because my muscles in general are so much tighter than usual.

 

But all is well here. Just wanted to say so! :)

Link to comment
Share on other sites

Happy your feeling better. My posture gets dreadful at times and making a concerted effort to correct it does hurt. A lot sometimes but any muscles we retrain or start to train hurt. Ask any hockey or football players etc how they feel in training camp after summer on the golf course. They hurt like crazy and yes a PT can be really helpful. Better than muscle relaxers I would imagine. Anyway glad all is well.  :thumbsup:
Link to comment
Share on other sites

I've had a lot of back pain toward the end of my taper.  I, personally, will not take any other pill again as long as I live.  Try epsom salt baths, works better than any pill and heals naturally. 
Link to comment
Share on other sites

Back issues must be going around. I woke up Wednesday morning with a tight knot in my lower back that has been aching like crazy ever since. I actually did mention it to my dr the next day when I had an appointment with him about my thyroid, and he just gave me a sheet of exercises to do. My muscles are really tight all over and I haven't been doing my yoga exercises for a couple of weeks so maybe I got too stiff. I hooe this goes away soon. I'm just trying to move around to keep it loosened up, and put heat on it.
Link to comment
Share on other sites

×
×
  • Create New...